[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1963

PAPER BY JACKOWSKI AND MARTMER

Author Affiliations

Short Hills, NJ
Westfield, NJ

Am J Dis Child. 1963;106(4):422-423. doi:10.1001/archpedi.1963.02080050424015

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor: The tendency to incriminate certain drugs for adverse reactions without exploring all other possibilities is to be deplored. In this respect we read with great interest Jarkowski's and Martmer's account (Amer J Dis Child 104:669, 1962) of a fatal case of toxic epidermal necrolysis occurring in a 12-year-old girl and would like to make the following comments.

The disease, startling in its symptomatology, appearing much like a severe scalding over a large area, may be a new entity or a more severe form of erythema multiforme or Stevens Johnson syndrome. The child had received a sulfonamide for an upper respiratory infection, and the reaction was attributed to the drug. It was not stated whether she had ever received sulfonamides previously. The paper makes no mention of questioning the patient's family about other drugs which she might have taken. Acetylsalicylic acid (aspirin) was given as an antipyretic. While most

First Page Preview View Large
First page PDF preview
First page PDF preview
×